Texas, 2007Tornadoes and Flash Flooding in Texas, March 31, 2007
March 31, 2007 · NWS EWX · 7 events in 3 counties and zones
In the early morning hours of March 31, both supercells and short bow echoes began to form along the north-south aligned cold front after it crossed the IH-35 corridor. Moving into the eastern portion of South Central Texas, these storms produced heavy rainfall, large hail, and two tornadoes.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 4
- Property damage
- $175,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
In the early morning hours of March 31, both supercells and short bow echoes began to form along the north-south aligned cold front after it crossed the IH-35 corridor. Moving into the eastern portion of South Central Texas, these storms produced heavy rainfall, large hail, and two tornadoes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Mar 31, 2:59 AM CST, 26 minutes earlier.
Area forecast discussion, Mar 31, 2:59 AM CST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
359 AM CDT SAT MAR 31 2007
.DISCUSSION...
THE FLASH FLOOD WATCH HAS BEEN CANCELLED FOR MUCH OF SOUTH CENTRAL
TEXAS...BUT IS STILL IN EFFECT UNTIL 7 AM FOR THE SOUTHEASTERN
COUNTIES. IN ADDITION...A TORNADO WATCH IS IN EFFECT FOR
KARNES...DEWITT...AND LAVACA COUNTIES UNTIL 10 AM CDT.
HOWEVER...THE WATCH WILL LIKELY BE CANCELLED EARLY FOR OUR
COUNTIES AS THE SEVERE STORMS WILL HAVE MOVED EAST OF THE AREA BY
SUNRISE.
ONCE THE STORMS CLEAR THE AREA...A PLEASANT AND MILD DAY WILL BE
IN STORE. NORTHWEST WINDS WILL BRING DRIER AND SLIGHTLY COOL AIR TO
THE AREA. THIS WILL LEAD TO LOWS DIPPING TO THE 40S AND 50S ACROSS
THE REGION SUNDAY MORNING. TEMPS WILL WARM UP RAPIDLY UNDER MOSTLY
CLEAR SKIES...ALLOWING AFTERNOON HIGHS TO REACH THE MID 80S.
RENEWED CHANCE FOR MODERATE TO HEAVY RAINS IS EXPECTED MONDAY AND
TUESDAY. MODELS ARE STILL HAVING A DIFFICULT TIME RESOLVING THIS
FEATURE...SO HAVE GONE GENERALLY WITH SLT-AND LOW-END CHC POPS FOR
THIS TIME FRAME. STAYED CLOSE TO GFS(X) NUMBERS THROUGH THE END OF
THE WEEK...WITH MAX TEMPS ON THE ORDER OF 5 TO 10 DEGREES COOLER
THAN EARLY APRIL NORMS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 75 56 84 60 79 / 30 0 0 - 30
AUSTIN BERGSTROM INTL AIRPORT 75 44 83 57 79 / 30 0 0 - 30
DEL RIO INTL AIRPORT 79 55 85 63 84 / 10 0 0 10 20
SAN ANTONIO INTL AIRPORT 75 52 83 60 79 / 30 0 0 - 30
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR THE FOLLOWING
ZONES: BASTROP...CALDWELL...DE WITT...FAYETTE...GONZALES...
GUADALUPE...KARNES...LAVACA...WILSON.
&&
25/01
Hazardous weather outlook, Mar 30, 4:11 AM CST, 23 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
511 AM CDT FRI MAR 30 2007
TXZ171>173-183>194-202>209-217>225-228-311015-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
511 AM CDT FRI MAR 30 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT
THE IS A SLIGHT TO MODERATE RISK FOR SEVERE THUNDERSTORMS...HEAVY
RAINS AND FLASH FLOODING ACROSS SOUTH CENTRAL TEXAS AND THE HILL
COUNTRY. A FLASH FLOOD WATCH IS IN EFFECT. THE SEVERE WEATHER
THREAT WILL BE IN THE FORM OF LARGE HAIL AND POSSIBLE TORNADOES.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY THROUGH
WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO THIS EVENING.
In the hours before
Local storm report, Mar 30, 10:11 PM CST, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1111 PM CDT FRI MAR 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1108 PM HAIL REAGAN WELLS 29.55N 99.80W
03/30/2007 E1.00 INCH UVALDE TX TRAINED SPOTTER
&&
WRLocal storm report, Mar 31, 12:42 AM CST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
142 AM CDT SAT MAR 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1108 PM HAIL REAGAN WELLS 29.55N 99.80W
03/30/2007 E1.00 INCH UVALDE TX TRAINED SPOTTER
0934 PM HAIL 2 WSW SAN ANTONIO 29.45N 98.54W
03/30/2007 E0.75 INCH BEXAR TX TRAINED SPOTTER
0731 PM HAIL 2 NW CONCAN 29.54N 99.76W
03/30/2007 M2.50 INCH UVALDE TX CO-OP OBSERVER
0717 PM HAIL REAGAN WELLS 29.55N 99.80W
03/30/2007 E1.75 INCH UVALDE TX TRAINED SPOTTER
0717 PM HAIL 11 NW GARNER STATE PARK 29.68N 99.87W
03/30/2007 E1.00 INCH REAL TX TRAINED SPOTTER
0711 PM HAIL 11 NW GARNER STATE PARK 29.68N 99.87W
03/30/2007 E1.00 INCH REAL TX TRAINED SPOTTER
0710 PM HAIL MONTELL 29.53N 100.02W
03/30/2007 M3.00 INCH UVALDE TX TRAINED SPOTTER
0708 PM HAIL LEAKEY 29.72N 99.76W
03/30/2007 E1.00 INCH REAL TX TRAINED SPOTTER
0706 PM HAIL 2 S CAMP WOOD 29.64N 100.01W
03/30/2007 M3.00 INCH REAL TX TRAINED SPOTTER
RIGHT ON HIGHWAY 55
0702 PM HAIL CAMP WOOD 29.67N 100.01W
03/30/2007 E2.50 INCH REAL TX TRAINED SPOTTER
0700 PM FUNNEL CLOUD CAMP WOOD 29.67N 100.01W
03/30/2007 REAL TX TRAINED SPOTTER
0240 PM FLASH FLOOD 5 S BURNET 30.69N 98.23W
03/30/2007 BURNET TX LAW ENFORCEMENT
SOME HIGHWAYS IN BURNET COUNTY CLOSED, PARK ROAD 4 AND FM
1431, PLUS PEA SIZE HAIL.
0150 PM TSTM WND GST 3 S MARBLE FALLS 30.54N 98.27W
03/30/2007 E0.00 MPH BURNET TX TRAINED SPOTTER
SPOTTER ESTIMATED 3 INCHES OF RAINFALL RATE AND WINDS 40
MPH WITH GUSTS TO NEAR 50 MPH.
1150 AM HEAVY RAIN CENTER POINT 29.93N 99.03W
03/30/2007 E0.00 INCH KERR TX LAW ENFORCEMENT
2.30 INCHES OF RAIN IN ONE HOUR.
1120 AM FLASH FLOOD DRIPPING SPRINGS 30.19N 98.09W
03/30/2007 HAYS TX LAW ENFORCEMENT
MUCH OF HWY 290 UNDER WATER TO AS MUCH AS SIX INCHES DEEP
ON BELL SPRINGS ROAD.
1115 AM HEAVY RAIN TARPLEY 29.63N 99.28W
03/30/2007 M4.00 INCH BANDERA TX CO-OP OBSERVER
OVER 4 INCHES OF RAIN IN 20 TO 30 MINUTES.
1033 AM FLASH FLOOD BLANCO 30.10N 98.42W
03/30/2007 BLANCO TX LAW ENFORCEMENT
HWY 165 CLOSED.
1030 AM TORNADO SW DRIPPING SPRINGS 30.19N 98.09W
03/30/2007 HAYS TX LAW ENFORCEMENT
UNCONFIRMED TOUCH DOWN.
1028 AM HAIL DRIPPING SPRINGS 30.19N 98.09W
03/30/2007 M1.75 INCH HAYS TX LAW ENFORCEMENT
1020 AM FLASH FLOOD BLANCO 30.10N 98.42W
03/30/2007 BLANCO TX LAW ENFORCEMENT
HWY 32 AND CR 165 ARE COVERED BY WATER.
1010 AM HAIL 12 WNW WIMBERLEY 30.06N 98.29W
03/30/2007 M0.88 INCH HAYS TX TRAINED SPOTTER
JUST OFF FM 2325.
1003 AM TORNADO 14 W WIMBERLEY 29.99N 98.34W
03/30/2007 COMAL TX LAW ENFORCEMENT
CONFIRMED TOUCH DOWN ON MOUNT SHARP ROAD.
&&
ANDERSONEvent by event
3 flash flood, 2 thunderstorm wind, 2 tornado. Local standard time, as filed.
Thunderstorm Wind, Lavaca
- When
- March 31, 3:25 AM CST to 3:35 AM CST
- Where
- Lavaca County, 4 mi S of Halletsville to 3 mi S of Halletsville
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 29.392, -96.950
A line of very strong thunderstorms approached Lavaca County from the west and developed into a bow-shape just as they crossed the county line. The storms produced strong winds that blew down trees in a small community known as Williamsburg, about 4 miles south of Hallettsville.
Tornado, Lavaca
- When
- March 31, 3:30 AM CST to 3:34 AM CST
- Where
- Lavaca County, 4 mi S of Halletsville to 3.2 mi S of Halletsville
- Rating
- EF1
- Path length
- 0.8 mi
- Path width
- 100 yd
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 29.392, -96.950
The first tornado touched down near 0330 CST at the community of Williamsburg, approximately 4 miles south of Hallettsville along US77. It tracked from just west of US77 northward along the highway for almost a mile, crossing the highway and dissipating on the east side of US77. It was difficult to separate severe thunderstorm wind damage which preceded the tornado from the tornado damage itself. The tornado destroyed a barn near its initial touchdown with a level of damage indicating winds approaching 100 mph. This is consistent with NWS Doppler Radar indications of winds at or just above 90 mph in the Williamsburg area near 0331 CST. Doppler Radar at that time showed a comma-shaped echo with a hint of possible rotation on the north end of the comma, near Williamsburg. The tornado knocked over trees, with the debris pointed mostly toward the north or east. It also shoved a mobile home toward the east several yards. The tornado was rated an EF-1 on the enhanced Fujita Scale with winds estimated at 95 to 100 mph. The track was toward the north with a width of 100 yards and a path length of eight-tenths of a mile.
Tornado, Lavaca
- When
- March 31, 3:45 AM CST to 3:50 AM CST
- Where
- Lavaca County, 6 mi SE of Halletsville to 6.4 mi SE of Halletsville
- Rating
- EF2
- Path length
- 0.4 mi
- Path width
- 75 yd
- Injuries
- 4 direct, 0 indirect
- Property damage
- $75,000
- Reported by
- NWS Storm Survey
- Coordinates
- 29.389, -96.880
To the southeast of Hallettsville, and southeast of the first tornado, a second tornado touched down near 0345 CST. This was just off FM530 on Road 16C, near the community of Light Chapel. This tornado touched down just south of a mobile home and began moving toward the northeast. A father, along with two sons and a daughter, had just arrived home less than an hour before the touchdown and had fallen asleep when the storm struck. The father reported feeling a jolt that awakened him as severe thunderstorm winds ahead of the tornado struck the mobile home. He reported that it became quiet again and then the mobile home exploded as the tornado stuck. He and his three children were blown and tossed almost 150 feet, coming to rest on the top of the former south wall of his mobile home. Broken glass was everywhere, but, in spite of cuts and bruises, they took shelter in a small nearby roofless shack as hail continued to fall. He then walked, carrying an injured son and daughter, to a neighbor’s house to call for help. His truck, parked under an awning just south of the mobile home was rolled and crushed. Had he and his children arrived only a few minutes later at their home, they could easily have been killed. That all have recovered except for minor bruises and cuts can only be considered a miracle. The father’s comments were that it’s all okay we’re okay. What was destroyed is just stuff. Based on the destroyed mobile home, which had been tied down, and the rolled and twisted metal frame, the tornado was rated EF-2 on the Enhanced Fujita Scale. Winds were estimated at 115 mph. The tornado path length was placed at four-tenths of a mile with a path width of 75 yards.
Thunderstorm Wind, Fayette
- When
- March 31, 3:50 AM CST to 4:20 AM CST
- Where
- Fayette County, 5 mi NE of La Grange to Round Top
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.951, -96.811
Trees were blown down from just northeast of LaGrange to Round Top by high winds from thunderstorms. The information was obtained from a damage survey conducted by a Texas DPS Regional Liaison Officer.
Flash Flood, Fayette
- When
- March 31, 4:00 AM CST to 7:00 AM CST
- Where
- Fayette County, Muldoon to Warrenton
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.820, -97.070
Thunderstorms stretching from northern Fayette County southward through Lavaca and DeWitt Counties produced widespread 1 to 2 inch rain totals as the moved eastward. Highest totals in Fayette County were near 4 inches just west of LaGrange and near Warrenton. Flash flooding closed FM609 and SH159.
Flash Flood, De Witt
- When
- March 31, 4:30 AM CST to 7:00 AM CST
- Where
- De Witt County, 10 mi N of Cuero to Hockheim
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 29.245, -97.280
Thunderstorms stretching from northern Fayette County southward through Lavaca and DeWitt Counties produced widespread 1 to 2 inch rain totals as the moved eastward. Highest totals in DeWitt County were near 4 inches just south of Hochheim. Flash flooding closed SH111 through the early morning.
Flash Flood, Lavaca
- When
- March 31, 5:00 AM CST to 8:00 AM CST
- Where
- Lavaca County, Yoakum to Speaks
- Cause
- Heavy Rain
- Reported by
- NWS Storm Survey
- Coordinates
- 29.300, -97.150
Thunderstorms stretching from northern Fayette County southward through Lavaca and DeWitt Counties produced widespread 1 to 2 inch rain totals as the moved eastward. Highest totals in Lavaca County were near 5 inches just east of Sweet Home along US77. Flash flooding closed FM531 through the early morning period.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and Hail in Illinois, March 31, 200711 injured · $1.2 million · 83 kt wind · 31 events
- Lightning Strike in Tennessee, March 31, 20076 injured · $500,000 · 1 event
- Tornado and Hail in Iowa, March 31, 2007$162,000 · EF1 · 34 events
- Hail and Damaging Winds in Texas, March 31, 2007$239,000 · 59 kt wind · 11 events
- Tornado and Hail in Nebraska, March 31, 2007$55,000 · EF1 · 17 events
- Tornadoes and Hail in Iowa, March 31, 2007$80,000 · EF1 · 5 events
- Hail and Damaging Winds in Iowa, March 31, 2007$114,000 · 1 in hail · 20 events
- Damaging Winds in Arkansas, March 31, 2007$75,000 · 60 kt wind · 2 events
- Flash Flooding and Damaging Winds in Arkansas, March 31, 2007$50,000 · 61 kt wind · 6 events
- Damaging Wind in Kentucky, March 31, 2007$50,000 · 83 kt wind · 1 event
- Tornado and Hail in Missouri, March 31, 20072 injured · EF0 · 9 events
- Damaging Wind in Arkansas, March 31, 2007$25,000 · 55 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 22527, 22531, 22537, 22538, 22539, 22541, 22542.